Thunderstorm Wind, Hinds
- When
- June 27, 1:20 PM CST
- Where
- Hinds County, Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.330
Two trees were blown down on Owens Road.
Isolated afternoon thunderstorms developed across the area and a few became severe around the Jackson Metro area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated afternoon thunderstorms developed across the area and a few became severe around the Jackson Metro area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 9:57 AM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CDT WED JUN 27 2007 .DISCUSSION...FORECAST LOOKS TO BE ON TRACK. THE COOL POCKET NOTED IN THE TROP IS OVER THE SERN HALF OF THE CWA AND THIS SHOULD HELP SHRA AND TSRA TO GET GOING PRETTY SOON. CU IS STILL TO BUILD OVER THE ERN HALF OF THE CWA AND IT APPEARS THAT OUR FIRST SHRA ARE NOW DEVELOPING OVER COVINGTON COUNTY. THIS ACTIVITY SHOULD INCREASE THROUGH THE REST OF THE DAY. THE GRIDS CURRENTLY SHOW THIS WITH SHRA TILL ONE OVER THE ERN HALF OF THE CWA AND SWITCHING OVER THE SHRA AND TSRA AFTER THAT OVER THE ENTIRE AREA. IT DOES APPEAR THAT THE LOCATIONS WITH THE GREATEST CHANCE FOR RAIN WILL BE EAST OF I 55. ALSO THE AREAS WEST OF I 55 WILL LIKELY SEE CONVECTION HOLD OFF UNTIL MID TO LATE AFTERNOON WITH THE SW LIKELY BEING THE LATEST TO SEE ANY CONVECTION. STRONG TO SEVERE DOES NOT SEEM VERY LIKELY BUT THE MICROBURST CHECKLIST IS SHOWING A SLIGHT CHANCE FOR DOWNBURST IN THE SE. THE BIGGEST CONCERN WILL BE TORRENTIAL RAIN AS THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF DROPPING AN INCH OR TWO IN A VERY SHORT TIME. WILL UPDATE ZONES FOR MORNING WORDING. && .AVIATION...MAIN AVIATION CONCERN TODAY WILL BE CONVECTION. CEILINGS WILL STILL LIKELY REMAIN IN VFR STATUS BUT TEMPO MVFR RIGHT AROUND 3K FT MAY OCCUR...NOT TOO CONFIDENT ABOUT THAT THOUGH. THE MAIN PROBLEM WILL BE VISBIES WITH ANY TSRA. IFR TO LIFR STATUS WILL BE POSSIBLE AT SITES WHERE TSRA MOVE OVER. WITH AN ABUNDANT AMOUNT OF MOISTURE AVAILABLE THESE STORMS WILL DROP TORRENTIAL AMOUNTS OF RAIN WHICH WILL CAUSE VISBIES TO DROP TO OR BELOW 1SM EASILY. SHRA AND TSRA WILL BE POSSIBLE FROM 17/18Z THROUGH 02Z. THIS CONVECTION WILL START OVER CNTRL AND ERN MS AND EXPAND WWRD. IF CONVECTION FIRES TOO EARLY THEN SITES MEI/GTR/HBG/JAN COULD SEE SHRA AND TSRA OVER WITH BEFORE 00Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 72 91 71 / 51 35 38 18 MERIDIAN 92 69 92 69 / 55 20 36 17 VICKSBURG 92 71 91 71 / 30 48 37 21 HATTIESBURG 91 71 90 71 / 55 24 49 16 NATCHEZ 90 71 89 70 / 29 35 46 21 GREENVILLE 92 71 91 70 / 50 51 35 29 GREENWOOD 92 72 91 71 / 50 36 36 23 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT WED JUN 27 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1254 PM CDT WED JUN 27 2007 MSZ072-271825- MARION MS- 1254 PM CDT WED JUN 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING TORRENTIAL RAINFALL WAS LOCATED 4 MILES SOUTHEAST OF BUNKER HILL AT 1252 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN IS POSSIBLE WITH THIS STORM AND A QUICK INCH MAY FALL IN LESS THAN 15 MINUTES WITH HOURLY RAINFALL TOTAL NEAR 2 INCHES. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN MARION COUNTY...INCLUDING THE CITY OF COLUMBIA...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT WED JUN 27 2007 MSZ053-054-271920- CLAIBORNE MS-COPIAH MS- 150 PM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT FOR COPIAH AND CLAIBORNE COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF DIMES...GUSTY WINDS NEAR 50MPH AND VERY HEAVY RAIN WAS LOCATED 4 MILES EAST OF PEYTON AT 150 PM CDT...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN CLAIBORNE AND COPIAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BANNAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT WED JUN 27 2007 MSZ048-271950- HINDS MS- 206 PM CDT WED JUN 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 206 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HINDS COUNTY...INCLUDING THE CITY OF CLINTON...SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED JUN 27 2007 MSZ035-036-271955- HOLMES MS-HUMPHREYS MS- 210 PM CDT WED JUN 27 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER THORNTON AT 210 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HOLMES AND HUMPHREYS COUNTIES...INCLUDING THE CITY OF THORNTON...SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
The Jackson/Brandon,MS radar (KDGX), 33 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Two trees were blown down on Owens Road.
Trees and power lines were blown down.
A few trees were blown down in the Columbus area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42119, 42120, 42121, 42122.